Alert archive / Washington / Flash Flood Watches in 2013
Flash Flood Watch 2, NWS Spokane, WA
NWS Spokane, WA issued this flash flood watch at Aug 1, 2013, 12:44 PM PDT for Chelan County, Okanogan County, Washington. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2013, 12:44 PM PDT (19:44 UTC)
- Expired
- Aug 1, 2013, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- None
Counties Chelan County, WA, Okanogan County, WA
The radar
The Seattle radar (KATX), 172 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.7 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2656 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356 WGUS66 KOTX 011944 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 1244 PM PDT THU AUG 1 2013 ...POTENTIAL FOR FLASH FLOODING THIS AFTERNOON AND EVENING... .THUNDERSTORMS ARE DEVELOPING OVER THE MOUNTAINS OF CHELAN AND OKANOGAN COUNTIES. MANY OF THESE STORMS WILL BE SLOW MOVING OR STATIONARY THROUGH THE AFTERNOON...WHILE PRODUCING RAIN IN AN INCREASINGLY MOIST AND UNSTABLE ENVIRONMENT. ANY PERSISTENT THUNDERSTORMS OVER OR NEAR BURN SCARS AND STEEP SPARSELY VEGETATED SLOPES WILL BECOME CAPABLE OF PRODUCING FLASH FLOODS AND DEBRIS FLOWS THIS AFTERNOON AND EVENING. WAC007-047-020345- /O.NEW.KOTX.FF.A.0002.130801T1944Z-130802T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHELAN-OKANOGAN- INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH... CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN...OMAK...OKANOGAN... BREWSTER...OROVILLE...MAZAMA...WINTHROP...METHOW...TWISP... CONCONULLY 1244 PM PDT THU AUG 1 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL WASHINGTON... INCLUDING THE FOLLOWING COUNTIES...CHELAN AND OKANOGAN. * UNTIL 9 PM PDT THIS EVENING * NUMEROUS AND INCREASINGLY WET THUNDERSTORMS WILL PERSIST THROUGH THIS AFTERNOON AND EVENING. * FLASH FLOODING IS POSSIBLE ESPECIALLY OVER RECENT BURN SCARS AND NARROW GULLYS OR CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS FLOWS ARE VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO OR OTHER WEATHER INFORMATION SOURCES. BE PREPARED TO TAKE ACTION ON SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD WARNINGS ARE ISSUED. FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX && THIS INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH... CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN...MAZAMA...WINTHROP... METHOW...TWISP...CONCONULLY. $$
1 follow-up statement
132 WGUS66 KOTX 020405 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 905 PM PDT THU AUG 1 2013 WAC007-047-020515- /O.EXP.KOTX.FF.A.0002.000000T0000Z-130802T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHELAN-OKANOGAN- INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH... CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN...OMAK...OKANOGAN... BREWSTER...OROVILLE...MAZAMA...WINTHROP...METHOW...TWISP... CONCONULLY 905 PM PDT THU AUG 1 2013 ...FLASH FLOOD WATCH WILL EXPIRE AT 9 PM PDT THIS EVENING... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL WASHINGTON WILL EXPIRE AT 9 PM PDT THIS EVENING. WHILE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE NIGHT...HEAVY RAIN IS NOT EXPECTED THE REMAINDER OF THE NIGHT IN THE WATCH AREA. THIS INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH... CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN...OMAK...OKANOGAN... BREWSTER...OROVILLE...MAZAMA...WINTHROP...METHOW...TWISP... CONCONULLY. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 10:15 AM PDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 1, 10:15 AM PDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1015 AM PDT Thu Aug 1 2013
.SYNOPSIS...
Scattered thunderstorms will overspread the region today and
become widespread. By Friday this system will evolve into primarily
rain showers with a few thunderstorms. Many areas, especially north
of Interstate 90, will experience wet and spring-like temperatures
on Friday. Summer weather will return next week with a warm up back
to normal and small chances of mainly mountain thunderstorms each
day.
&&
.DISCUSSION...
An active day still expected today with radar and satellite
already indicating plenty of showers and a few thunderstorms
mainly south of interstate 90 but moving northward. It is expected
that by afternoon showers and scattered thunderstorms will range
far and wide across the forecast area. Fortunately these storms
are quickly moistening up and by late afternoon should be
exclusively wet storms...some with substantial rain fall in their
cores. Latest model soundings suggest surface based CAPE values
generally in the 500 to 100 J/Kg range in a low shear environment
which makes for a rather low chance of severe thunderstorms...but
some cells may be slow moving or training and attention will need
to be paid to any cells that move over recent burn scars this
afternoon and evening. In general cooler temperatures than
recently experienced will be the rule today...but the really
unseasonably cool day will likely be tomorrow. Minor updates to
zones and State Forecast product expected imminently to tweak pops
and precipitation nature. /Fugazzi
&&
.AVIATION...
18Z TAFS...Moist, unstable southerly flow ahead of an upper-level
low off the WA/OR Coast will continue to pump moisture and threat
for showers and thunderstorms into the region today and tonight.
Thunderstorm coverage will be generally scattered through today and
this evening over the entire area...decreasing to isolated tonight
but embedded within numerous showers. generally VFR conditions are
expected at all TAF sites...but the potential exists for brief
MVFR ceilings and visibilities as thunderstorm cores move through
any TAF sites. /MJF
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 81 59 70 55 79 58 / 60 80 80 60 30 20
Coeur d'Alene 79 58 70 52 78 54 / 60 90 90 80 30 20
Pullman 79 55 74 45 78 48 / 60 80 60 40 20 20
Lewiston 86 62 79 57 86 60 / 50 80 50 40 20 30
Colville 82 58 67 51 80 52 / 70 80 100 90 50 30
Sandpoint 78 59 69 47 75 47 / 80 100 100 90 50 40
Kellogg 77 54 68 50 76 53 / 70 90 90 80 40 20
Moses Lake 86 63 73 59 84 59 / 60 60 60 30 20 10
Wenatchee 84 63 74 63 83 65 / 50 50 50 50 30 10
Omak 87 61 72 59 84 60 / 60 50 80 90 50 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 8 PM PDT this evening for East Washington
Central Cascade Mountains (Zone 682)-East Washington
Central Cascade Valleys (Zone 677)-East Washington North
Cascades (Zone 685)-East Washington Northern Columbia Basin
(Zone 673)-East Washington Okanogan/Methow Valleys (Zone
684)-East Washington South Central Cascade Mountains (Zone
680)-East Washington South Central Cascade Valleys (Zone
676).
&&Hazardous weather outlook, Aug 1, 6:06 AM PDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 606 AM PDT THU AUG 1 2013 IDZ001>004-026-027-WAZ031>038-041>044-021315- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 606 AM PDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THURSDAY AFTERNOON AND CONTINUE INTO THURSDAY EVENING. THEY WILL CONTAIN THE POTENTIAL FOR BRIEF HEAVY RAIN AND HAIL. A FEW MARGINALLY STRONGER STORMS ARE POSSIBLE WITH LARGER HAIL AND GUSTY WINDS CLOSER TO BLUE MOUNTAINS...CAMAS PRAIRIE AND CENTRAL PANHANDLE. FROM LATE EVENING INTO THE OVERNIGHT THE PRECIPITATION TRANSITIONS TO GENERAL RAIN SHOWERS AND MORE ISOLATED THUNDERSTORMS FOCUSING ACROSS NORTH-CENTRAL AND EASTERN WASHINGTON AND NORTHERN IDAHO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY RAIN SHOWERS WITH OCCASIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE....LINGERING INTO SATURDAY. LOCALLY HEAVY RAIN AMOUNTS ARE POSSIBLE ACROSS NORTH-CENTRAL AND NORTHEAST WASHINGTON...AS WELL AS THE IDAHO PANHANDLE.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:12 PM PDT | Special Weather Statement | OTX | Chelan | 48 min |
| Aug 1, 3:20 PM PDT | Special Weather Statement | OTX | Ferry | 40 min |
| Aug 1, 4:39 PM PDT | Flash Flood Warning | OTX | Chelan | 96 min |
Nearby
Flash Flood Watches in Washington, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.